Alert archive / Tennessee / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 76, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Jun 24, 2007, 3:07 PM EDT for Scott County, Tennessee. It was in force for 40 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 24, 2007, 3:07 PM EDT (19:07 UTC)
- Expired
- Jun 24, 2007, 3:47 PM EDT
- In force
- 40 min
- Issued by
- NWS Morristown, TN
- Area
- Counties, with a storm outline in the text
County Scott County, TN
The radar
The Knoxville radar (KMRX), 108 km from the middle of the area, began a volume at 19:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 24, 3:20 PM EDT | HAIL 0.75 | 7 Ssw Oneida, TN | SPOTTER REPORTED PENNY SIZE HAIL JUST INSIDE SCOTT COUNTY LINE NEAR THE MORGAN COUNTY LINE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.1 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 592 J/kg
- Mixed-layer CIN
- -94 J/kg
- Mixed-layer LCL
- 1162 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMRX 241907
SVRMRX
TNC151-242000-
/O.NEW.KMRX.SV.W.0076.070624T1907Z-070624T2000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
307 PM EDT SUN JUN 24 2007
THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SCOTT COUNTY IN EAST TENNESSEE...
THIS INCLUDES THE CITY OF ONEIDA...
* UNTIL 400 PM EDT
* AT 303 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES
SOUTHWEST OF HUNTSVILLE...OR ABOUT 10 MILES SOUTH OF ONEIDA...AND
MOVING NORTHEAST AT 15 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
HUNTSVILLE BY 320 PM EDT...
ONEIDA BY 335 PM EDT...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES PRIMARY KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.
LAT...LON 3660 8477 3624 8458 3620 8439 3659 8424
3665 8450
$$
TG2 follow-up statements
000
WWUS54 KMRX 241928
SVSMRX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
326 PM EDT SUN JUN 24 2007
TNC151-242000-
/O.CON.KMRX.SV.W.0076.000000T0000Z-070624T2000Z/
SCOTT TN-
326 PM EDT SUN JUN 24 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR SCOTT COUNTY...
AT 324 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR SLICK ROCK...OR ABOUT 12 MILES SOUTH OF ONEIDA...MOVING
NORTHEAST AT 15 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
HUNTSVILLE AND 6 MILES NORTHWEST OF SMOKEY JUNCTION BY 335 PM
EDT...
NORMA BY 340 PM EDT...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES PRIMARY KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.
LAT...LON 3660 8477 3624 8458 3620 8439 3659 8424
3665 8450
$$
TG000
WWUS54 KMRX 241947
SVSMRX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
347 PM EDT SUN JUN 24 2007
TNC151-241957-
/O.CAN.KMRX.SV.W.0076.000000T0000Z-070624T2000Z/
SCOTT TN-
347 PM EDT SUN JUN 24 2007
...THE SEVERE THUNDERSTORM WARNING FOR SCOTT COUNTY IS CANCELLED...
THE STORMS THAT PROMPTED THE WARNING HAD WEAKENED BELOW SEVERE
LEVELS. THEREFORE...THE WARNING HAS BEEN CANCELLED.
LAT...LON 3660 8477 3624 8458 3620 8439 3659 8424
3665 8450
$$
TGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 2:25 PM EDT, 42 minutes earlier.
Area forecast discussion, Jun 24, 2:25 PM EDT, 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 225 PM EDT SUN JUN 24 2007 .SHORT TERM...(TONIGHT THROUGH TUESDAY)...CELLS POPPING RATHER QUICKLY NOW MAINLY IN THE HIGHER TERRAIN AREAS...WITH POTENTIAL TO PULSE TO SEVERE LEVELS. ACTIVITY TODAY DOES NOT HAVE AN E TO W OR NW TO SE ORIENTATION...SO WEAK BOUNDARY HAS PROBABLY DISSIPATED OR MOVED NORTH OF THE AREA. UPPER LOW OVER SRN IL/SRN IN/W KY PLUS STRONG HEATING...SHOULD RESULT IN SCATTERED SHOWERS AND STORMS INTO THE EVENING HOURS. PREVIOUS GRIDS WERE ADJUSTED SLIGHTLY BUT STILL LOOKED GREAT. ADJUSTMENTS MADE FOR MONDAY THROUGH TUESDAY WERE TO REMOVE MOST AREAS AND TIME PERIODS WHERE A DRY FORECAST WAS NOTED. THE DEPTH OF MOISTURE AND STRONG HEATING THESE PERIODS JUSTIFIES 20 TO 40 PERCENT POPS UNTIL TUESDAY...WHERE SLIGHT CHANCE POPS WERE USED ACROSS THE BOARD...DUE TO LESS MOISTURE AND BUILDING OF UPPER RIDGE. FOR TEMPS...A MOS BLEND FROM NAM-WRF WITH GFS LOOKED BEST FOR MINS. CONTINUED TREND OF GOING A DEGREE OR SO ABOVE THE MOS FOR MAX TEMPS ...BASED ON MOS PERFORMANCE LATELY (INCLUDING TODAY AS 17Z TEMP GRID HAD TO BE RAISED FROM 1 TO 3 DEGREES IN MOST AREAS). .LONG TERM...(TUESDAY NIGHT THROUGH SUNDAY)...UPPER RIDGE FORMS ACROSS THE MIDDLE ATLANTIC REGION WITH EXTENSION WEST INTO THE CENTRAL AND SOUTHERN APPALACHIANS ON WEDNESDAY. MODELS SHOW ATMOSPHERE BECOMES SLIGHTLY MORE MOIST AND UNSTABLE DURING MID WEEK SO GRADUALLY INCREASE AREAL COVERAGE OF CONVECTION ACROSS THE FORECAST AREA WEDNESDAY INTO THURSDAY WITH HIGHEST POPS FRIDAY/SATURDAY AS FRONTAL BOUNDARY BUILDS SOUTH INTO THE TENNESSEE VALLEY AND SOUTHERN APPALACHIANS. TAPERED POPS BACK SOMEWHAT ON SUNDAY AS FRONTAL POSITION MAY HAVE FINALLY MOVED SOUTH TO NEAR THE SOUTHERN TENNESSEE BORDER. OF COURSE AT THESE EXTENDED TIME PERIODS DETAILS ARE MURKY AND FRONT MAY STALL OVER THE FORECAST AREA. FORECAST WILL BE ADJUSTED FOR GREATER DETAIL IN THE COMING DAYS. STAYED RATHER CLOSE TO SUGGESTED TEMP GUIDANCE. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 68 93 69 92 70 / 20 20 20 20 20 KNOXVILLE MCGHEE TYSON AIRPORT, TN 68 91 67 90 68 / 30 20 20 20 10 OAK RIDGE, TN 67 91 66 91 68 / 30 20 20 20 10 TRI CITIES AIRPORT, TN 64 88 62 88 65 / 30 20 20 20 10 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && TG
Hazardous weather outlook, Jun 24, 5:00 AM EDT, 10 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 500 AM EDT SUN JUN 24 2007 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-250900- ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE- CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON- HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN- MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE- NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL- SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER- SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION- WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE- 500 AM EDT (400 AM CDT) SUN JUN 24 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND EVENING...ESPECIALLY ACROSS NORTHEAST TENNESSEE AND SOUTHWEST VIRGINIA. A FEW ISOLATED THUNDERSTORMS MAY BECOME SEVERE... PRODUCING DAMAGING WINDS UP TO 60 MPH...LARGE HAIL UP TO THE SIZE OF QUARTERS...AND LOCALLY HEAVY RAINFALL OF ONE TO TWO INCHES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ISOLATED SEVERE THUNDERSTORMS WITH DAMAGING WINDS AND LARGE HAIL WILL BE POSSIBLE THROUGHOUT MOST OF THE WEEK...MAINLY DURING THE AFTERNOON AND EVENING HOURS. A COLD FRONT WILL APPROACH THE REGION LATER IN THE WEEK...INCREASING THE CHANCES FOR STRONG TO SEVERE THUNDERSTORMS ON THURSDAY AND FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AT DIFFERENT PLACES THROUGHOUT THE WEEK. DMG
In the hours before
Special weather statement, Jun 24, 1:49 PM EDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 149 PM EDT SUN JUN 24 2007 TNZ082-241830- BLEDSOE- 1249 PM CDT SUN JUN 24 2007 ...A STRONG THUNDERSTORM WAS AFFECTING BLEDSOE COUNTY... AT 1246 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10 MILES NORTH OF PIKEVILLE....MOVING NORTHEAST AT 10 MPH. PEA SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCALLY HEAVY RAINS...IN EXCESS OF ONE INCH PER HOUR...MAY OCCUR WITH THESE THUNDERSTORMS. MOTORISTS SHOULD BE ALERT FOR PONDING OF WATER ON ROADWAYS...AND POSSIBLE MINOR FLOODING OF LOW LYING AREAS. DO NOT DRIVE THROUGH WATERS OF UNKNOWN DEPTH. TURN AROUND DONT DROWN
Special weather statement, Jun 24, 2:17 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 217 PM EDT SUN JUN 24 2007 TNZ035-241915- MORGAN- 217 PM EDT SUN JUN 24 2007 ...A STRONG THUNDERSTORM WAS AFFECTING MORGAN COUNTY... AT 215 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 14 MILES NORTH OF FAIRFIELD GLADE....MOVING NORTHEAST AT 10 MPH. PEA SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM. IN ADDITION TO SMALL HAIL AND GUSTY WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES PRIMARY KILLERS. REMEMBER... IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
Special weather statement, Jun 24, 2:50 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 250 PM EDT SUN JUN 24 2007 TNZ012-035-241930- MORGAN-SCOTT- 250 PM EDT SUN JUN 24 2007 ...STRONG THUNDERSTORMS WERE AFFECTING MORGAN AND SCOTT COUNTIES... AT 244 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10 MILES WEST OF HUNTSVILLE....MOVING NORTHEAST AT 15 MPH. OTHER STRONG STORMS WILL MOVE NORTHEAST OUT OF CUMBERLAND COUNTY...AND AFFECT PARTS OF MORGAN COUNTY. HAIL UP TO DIME SIZE...AND WINDS UP TO 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS. IN ADDITION TO SMALL HAIL AND GUSTY WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES PRIMARY KILLERS. REMEMBER... IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LOCALLY HEAVY RAINS...IN EXCESS OF ONE INCH PER HOUR...MAY OCCUR WITH THESE THUNDERSTORMS. MOTORISTS SHOULD BE ALERT FOR PONDING OF WATER ON ROADWAYS...AND POSSIBLE MINOR FLOODING OF LOW LYING AREAS. DO NOT DRIVE THROUGH WATERS OF UNKNOWN DEPTH. TURN AROUND DONT DROWN TG
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 3:10 PM EDT | Severe Thunderstorm Warning | MRX | Morgan | 35 min |
| Jun 24, 5:39 PM EDT | Flash Flood Warning | MRX | Johnson | 2 hr |
| Jun 24, 7:55 PM EDT | Severe Thunderstorm Warning | MRX | Blount | 35 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.